Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 14, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 13, 2018, 6:47 PM CDT for Johnson County, Newton County, Arkansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 6:47 PM CDT (23:47 UTC)
- Expired
- Apr 13, 2018, 7:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Johnson County, AR, Newton County, AR
The radar
The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 6:49 PM CDT | TORNADO | 2 Nw Ozone, AR | THE TORNADO HIT IN THE OZARK NATIONAL FOREST. DAMAGE CONSISTED OF NUMEROUS TREES BEING SNAPPED OR UPROOTED, AND A POWER POLE BEING SNAPPED. DAMAGE WAS CONSISTENT WITH AN EF1, WITH WINDS OF 105 MPH. PATH LENGTH OF 5 MILES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 572 m²/s²
- 0-3 km storm-relative helicity
- 541 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WFUS54 KLZK 132347
TORLZK
ARC071-101-140030-
/O.NEW.KLZK.TO.W.0014.180413T2347Z-180414T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
647 PM CDT FRI APR 13 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Northeastern Johnson County in western Arkansas...
Southeastern Newton County in north central Arkansas...
* Until 730 PM CDT
* At 647 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Devils Knob, or 16 miles north of Clarksville,
moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Walnut... Rosetta...
Devils Knob... Wayton...
Nail... Cowell...
Salus... Ozone...
Crossroad... Gum Springs in Newton County...
Deer... Catalpa...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3561 9347 3569 9353 3598 9316 3581 9301
TIME...MOT...LOC 2347Z 238DEG 42KT 3570 9342
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
462 follow-up statements
454
WWUS54 KLZK 140007
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
707 PM CDT FRI APR 13 2018
ARC071-101-140030-
/O.CON.KLZK.TO.W.0014.000000T0000Z-180414T0030Z/
Johnson AR-Newton AR-
707 PM CDT FRI APR 13 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
NORTHEASTERN JOHNSON AND SOUTHEASTERN NEWTON COUNTIES...
At 707 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Dillen, or 16 miles south of Jasper, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Deer... Cowell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3572 9324 3576 9330 3591 9313 3581 9301
TIME...MOT...LOC 0007Z 238DEG 27KT 3577 9322
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
46404
WWUS54 KLZK 140026
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
726 PM CDT FRI APR 13 2018
ARC071-101-140035-
/O.EXP.KLZK.TO.W.0014.000000T0000Z-180414T0030Z/
Johnson AR-Newton AR-
726 PM CDT FRI APR 13 2018
...THE TORNADO WARNING FOR NORTHEASTERN JOHNSON AND SOUTHEASTERN
NEWTON COUNTIES WILL EXPIRE AT 730 PM CDT...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
A tornado watch remains in effect until 1000 PM CDT for western and
north central Arkansas.
&&
LAT...LON 3572 9324 3576 9330 3591 9313 3581 9301
TIME...MOT...LOC 0025Z 235DEG 33KT 3586 9305
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 13, 6:12 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 13, 6:12 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 612 PM CDT Fri Apr 13 2018 .AVIATION... Forecasts will continue to reflect expected evolution of convective event, which is not entering extreme western sections of the forecast area. Expect a near westerly surface wind of 10-18kts to prevail across all sites after 14/12z. 99 && .PREV DISCUSSION...(ISSUED 332 PM CDT Fri Apr 13 2018) SHORT TERM...Tonight Through Saturday Overall forecast philosophy remains constant during this short period. Conditions for well organized convection are indicated by 18z KLZK sounding. Still a question remains how quickly convection will grow upscale to a more linear mode. Heavy convection is expected to clear southeast sections by 14/14z Text && LONG TERM...Saturday night through Friday The biggest concern in the long term periods will be near-freezing temperatures Sunday and Monday morning. Closed upper low will follow the surface system departing on Saturday night, with the primary track north of the region. Cloud cover associated with the system will pass through northern Arkansas, with clearing over the remainder of the area. With much colder air moving into the region, temperatures will fall into the 30s in most areas, and we could see readings close to freezing in the northwest and portions of the west by Sunday morning. However, the clouds remaining in the north should preclude a hard freeze. Surface high pressure will move into the region on Sunday, with clouds clearing out. Freezing/near-freezing temperatures will be a little more widespread on Sunday night/Monday morning, with a freeze most likely in the west and north. Some portions of the northwest (particularly the usual sheltered valley areas) could see temperatures in the 20s. The high will shift eastward Monday into Tuesday, with winds coming around to the south, and temperatures warming back into the 70s to around 80 degrees. Around mid-week, a weaker front will move through the region, yielding little more than slight rain chances and a slight increase in cloud cover. There will be slight cooling behind this front. Toward the end of the week, there will be another system approaching the area, bringing another chance for rainfall. && && .LZK Watches/Warnings/Advisories... Wind Advisory until 10 PM CDT this evening FOR Arkansas-Desha- Drew-Independence-Jackson-Jefferson-Lincoln-Lonoke-Monroe- Prairie-White-Woodruff. Flash Flood Watch until 6 AM CDT Saturday FOR Arkansas-Bradley- Desha-Drew-Lincoln-Monroe. && Aviation...99
Hazardous weather outlook, Apr 13, 6:39 AM CDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 639 AM CDT Fri Apr 13 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141145- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 639 AM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will affect the state on today and tonight, as a storm system moves through the region. Scattered strong to severe thunderstorms will be possible, with the primary threats of damaging winds and large hail possible. Also, a few tornadoes will be possible, primarily in the afternoon and evening hours today. Additionally, heavy rainfall will be a concern with any stronger storms, with localized flooding and flash flooding possible. Also, winds will be elevated today from the south, and be 10 to 20 mph, some gusts to around 25 to 30 mph. Caution is advised on area bodies of water due to the increased winds. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday The storm system will be pushing through Arkansas on Saturday, and will gradually take the showers and thunderstorms to the east of the state. Localized flooding could be on going with the heavy rain from Friday night. Any remaining storms may contain heavy rain before all moving out of Arkansas Saturday night. Much colder air again will filter in behind the cold front, and spotty locations will see around freezing temperatures Sunday and Monday mornings. Mostly dry Monday and the coming week. .Spotter Information Statement... Spotter activation will be needed this afternoon and evening due to the potential of severe storms. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
In the hours before
Special weather statement, Apr 13, 3:14 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
314 PM CDT FRI APR 13 2018
ARZ040-041-132100-
Polk AR-Montgomery AR-
314 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK AND WESTERN
MONTGOMERY COUNTIES UNTIL 400 PM CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shady, or 11 miles north of Umpire, moving northeast at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Oden... Shady...
Opal... Little Missouri Falls Recreatio...
Bard Springs Recreation Area... Caney Creek Wilderness...
Albert Pike Recreation Area... Big Fork...
Board Camp... Pine Ridge...
Shady Lake Recreation Area... Fancyhill...
Cherry Hill in Polk County... Roaring Branch Natural Area...
A tornado watch remains in effect until 1000 PM CDT for western and
southwestern Arkansas.
LAT...LON 3452 9416 3469 9406 3468 9393 3466 9392
3467 9388 3471 9387 3471 9382 3472 9382
3472 9378 3473 9378 3473 9375 3474 9374
3435 9376 3435 9412 3442 9416
TIME...MOT...LOC 2014Z 219DEG 36KT 3443 9409
CavanaughLocal storm report, Apr 13, 6:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
647 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST FARRIS SPRINGS 35.65N 93.46W
04/13/2018 M60 MPH JOHNSON AR TRAINED SPOTTER
60 MPH THUNDERSTORM WIND GUST NEAR OZONE... AR
&&
EVENT NUMBER LZK201800026
CROSSThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:04 AM CDT | Wind Advisory | LZK | Arkansas, Desha, Drew, Independence, Jackson, Jefferson and 6 more | 18 hr |
| Apr 13, 2:46 PM CDT | Flash Flood Watch | LZK | Arkansas, Bradley, Desha, Drew, Lincoln, Monroe | 15 hr |
| Apr 13, 3:14 PM CDT | Special Weather Statement | LZK | Montgomery | 46 min |
| Apr 13, 5:31 PM CDT | Tornado Warning | LZK | Boone | 29 min |
| Apr 13, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 41 min |
| Apr 13, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope | 47 min |
| Apr 13, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 47 min |
| Apr 13, 6:21 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott, Yell | 39 min |
| Apr 13, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope, Searcy, Van Buren | 49 min |
| Apr 13, 6:56 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 49 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.